Aa
Aa
A
A
A
Close
Avatar universal

I gave in after 47 days....

I couldn't take it anymore.  Eventhough I went through a detox at a hospital I think it was too rapid.....5 days.  I was on 8 mg of klonopin a day.  After 47 days of nothing, I just could not take the withdrawals.  I got to the point one day that I sat with a knife in my hand for hours and hours waivering back and forth on whether I could take it one more day or not.  Well, I decided that death was not the answer.  I took a 2 mg klonopin and have taken one each day for the last 4 days.  I have an appointment with new psychiatrist who my counselor of many years has come into contact with and is highly recommending.  I still want to get off of this stuff, but perhaps the new doc will have some ideas about a much slower taper plan.  Perhaps I failed, I don't know.  But, I am not giving up.  I'll take any support anyone has to offer.
6 Responses
Avatar universal
I'm so sorry.  I'm trying to taper off of valium which I think is the same class of drug as klonopin.  You just have to give it another try and perhaps tapering will work better for you. Don't give up and don't beat yourself up over it.

I'm not sure how much valium I was taking probably at least 30-40 mg a day for over a year.  I am down to 10 mgs in just a month. I thought this would be easier but I swear its getting harder.  Even when I take my .5 mg I think it ramps up my anxiety instead of calming me down.  I don't know if its tickling a little brain receptor and exciting it or what. Pretty wierd.

Hang in there.. Keep me posted on what you decide to do. I would like to know if I am tapering off too quickly.

Take care of your self, okay.  Suzie
599369 tn?1219627723
I don't do drugs, so I really have no idea what you're going through. But my mom, sister, and brother do. All I want is for them to get off of that ****. You've done good, 47 days, just keep it up. If you get back in your old habits, your going to hurt others more than yourself.
Avatar universal
you haven't failed as long as you keep trying!  Maybe your new doctor will have some answers for you.  I hope so!
Avatar universal
You are down I think 75% and that is a good thing in itself. Please don't be down on yourself I believe I would have done the same thing in your situation after 47 days. If and when you decide to try this again you need some better advice and a different method of doing this for sure (and by the way I have heard nothing good about detox from many people)
Avatar universal
they tapered you off 8 mgs of klonopin in 5 days???  wow!..i feel for you...that IS too rapid and dangerous also...
i am only on 1 mg daily and my doctor said when its time she will do it in 4-8 weeks time frame...very slow taper is a successful taper ( from benzos)..
YOU did not fail, your detox failed you, probably because of insurance reasons -  just a guess??...that was a rapid and dangerous detox...i have a few ideas my doctor shared with me if your interested...
and i also have a few links that may be of use to you...
just remember getting off benzos can not and should not be done quickly, it can be dangerous and life altering...i have a story to share if your interested, one of my close friends had a hard time...
let me know..
good luck hun...
401095 tn?1351391770
klonopin is a strong benzo...not quite as strong as xanax or ativan but 5 days is quick..obvioulsy too quick for u...many doctors taper their patients using valium or another weaker benzo
http://www.benzo.org.uk/manual/bzcha01.htm
benzo dot org dot uk is a good site to look and learn about benzo detox..and best of luck..u have not failed u just did not get a good plan...the plan is the answer as u have to have a doctor who knows what they are doing...best of luck and my prayers are with u
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.